MAUDE Adverse Event Report: ABBOTT MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ABBOTT MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A-FASE-D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 07/16/2025
Type of Reportable Event Death
Event or Problem Description
During a premature ventricular contraction ablation procedure, a tamponade occurred which required a pericardiocentesis and surgery.When the region of interest was assessed, a few applications were done at 40 watts and the patient experienced cardiogenic shock.Fluoroscopy and echocardiogram were performed which revealed a tamponade.A pericardiocentesis was performed followed by surgery to resolve the bleeding.The patient is in intensive care and on extracorporeal membrane oxygenation (ecmo).There were no performance issues with any abbott devices.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac tamponade remains unknown.Per the ifu, vascular perforation is an inherent risk of any electrode placement.
 
Additional Manufacturer Narrative
Additional information: b2, b5, g3, h1, h2, h6.
 
Event or Problem Description
Additional information was received which noted that, shortly after the procedure, the patient was transferred to intensive care at a different facility for further treatment, but the patient expired.There were no performance issues with any abbott device, and the physician does not believe the flexability catheter contributed to the patient death.

Brand Name
FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22663883
Report Number3008452825-2025-00379
Device Sequence Number7626249
Product Code OAD
UDI-Device Identifier05415067020031
UDI-Public(01)05415067020031(10)8930230(17)260228
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberA-FASE-D
Device Catalogue NumberA-FASE-D
Device Lot Number8930230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexUnknown